Free medicine: Multan sees first fatality from contaminated drugs

Two patients admitted to Multan hospitals after consuming contaminated drugs.


Owais Jaffery January 28, 2012

MULTAN: Multan saw its first fatality as a result of the lethal free medicines distributed by the Punjab Institute of Cardiology as 52 year old Allah Wasaya died from a reaction to the drug on Friday.

The Layyah resident’s death was confirmed by local health officials. He was a heart patient, receiving his treatment from the Multan Institute of Cardiology. He had been given the medicines on January 12. He Wasaya had developed the same symptoms as other heart patients using the medicine.

While the Layyah district cardiologist refused to comment on the case, his reports have been sent to Punjab secretary of health. This was the first fatality in south Punjab as a result of the medicines so far.

Meanwhile, two patients from Muzafarhgarh and Jampur have been admitted in Multan institute of Cardiology. They had been receiving treatment from the PIC Lahore. Reports of their detailed examination have been sent to the secretary health, Punjab.

Of the two patients admitted, include 50 year old, Mehmooda bibi of Muzafarhgarh who has been admitted into Ward no 10 of the MIC. She was brought to the hospice after blood had started to come out from her nose.

The other patient, 41 year old, ghulam nazakat had been complaining of a low platelet count after using the medicines. He had been initially shifted to Intensive Care Unit (ICU) in MIC. He was later shifted to a dependency unit. Both patients are reportedly out of danger, however, they will be kept under monitoring over the next three days.

Following instructions from the secretary health punjab, administration at the Nishtar Hospital, Multan and the Multan Institute of Cardiology are on high alert and separate emergency wards are on stand by to deal with related cases.

COMMENTS

Replying to X

Comments are moderated and generally will be posted if they are on-topic and not abusive.

For more information, please see our Comments FAQ

E-Publications

Most Read